MAUDE Adverse Event Report: COOK INCORPORATED MICROPUNCTURE; INTRODUCER, CATHETER

COOK INCORPORATED MICROPUNCTURE; INTRODUCER, CATHETER
Model Number G43870
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
Elderly female with history of hypertension, type 2 diabetes, chronic heart failure and atrial fibrillation undergoing laparoscopic hand assisted left radical nephrectomy.While attempting to gain large bore venous access in the right ac space the needle was successfully placed but when the guide wire was threaded into the vein, there was resistance.When the wire was removed, it was frayed.No harm to patient.Per anesthesiologist - while attempting to gain large bore venous access in the right anterior chamber space using a micropuncture v access kit, the rigid needle was in a vein.When threading the guide wire into the vein, there was resistance.As the wire was pulled, it looked as if it was shearing.The entire assembly-wire plus needle out together.Dr and anesthesia tech discussed the incident and involved vascular services.Vascular services advised to continue on with surgery.Before case was completed, vascular surgeon came to view fluoroscopic images to confirm there were no fragments.

Brand Name
MICROPUNCTURE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INCORPORATED
750 daniels way
bloomington IN 47404
MDR Report Key9774035
Report Number9774035
Device Sequence Number16747009
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)220826(10)9972043
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/25/2020
Report Date (Section F) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number9972043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/02/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67
Date Report Sent to FDA02/25/2020